MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH ANN, PROXIMAL HUMERUS, RIGHT, 7X160MM; ROD, FIXATION

ZIMMER SWITZERLAND MANUFACTURER GMBH ANN, PROXIMAL HUMERUS, RIGHT, 7X160MM; ROD, FIXATION
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: blunt tip screw, 4x42mm; item# 47248604240; lot# 3073795.Blunt tip screw, 4x42mm; item# 47248604240; lot# 3076740.Blunt tip screw, 4x44mm; item# 47248604440;lot# 3076741.Cortical bone screw, 4x30mm; item# 47248613040, lot# 3073753.Cortical bone screw, 4x32mm; item# 47248613240, lot# 3068973.Proximal humerus nail cap, 10.5x2.5mm; item# 47248801002; lot# 3068978.Report source¿ foreign ¿ (b)(6).No product return.Product remains implanted.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00283, 0009613350-2022-00284, 0009613350-2022-00286.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that one of the proximal screws backed out from the proper position one week after initial implantation.The surgeon is keeping an eye on the patient's condition.No revision surgery planned so far.No harm reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h10.Review of the device history records identified no deviations or anomalies during manufacturing that could be related to the reported event.Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition, behavior or implantation procedure.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.A deeper investigation was performed which identified the design limitation of the corelock mechanism as a potential contributing factor as well.However, further biomechanical testing was carried out and as the product performance is in an acceptable range in comparison with legally marketed similar devices, no design changes were conducted.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ANN, PROXIMAL HUMERUS, RIGHT, 7X160MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14433193
Report Number0009613350-2022-00282
Device Sequence Number17616725
Product Code HSB
UDI-Device Identifier00889024505773
UDI-Public(01)00889024505773(17)310930(10)3091683
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47249616007
Device Lot Number3091683
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown